Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 332, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jul 9, 2008, 3:47 PM CDT for 4 counties in Nebraska. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2008, 3:47 PM CDT (20:47 UTC)
- Expired
- Jul 9, 2008, 4:45 PM CDT
- In force
- 58 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
Counties Clay County, NE, Fillmore County, NE, Hamilton County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 68 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 136 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1414 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:03 PM CDT, 44 minutes earlier.
Area forecast discussion, Jul 9, 3:03 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 303 PM CDT WED JUL 9 2008 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT. FOCUS IS ON TSTMS THIS AFTERNOON AND EVENING. CONVECTION HAS FIRED EARLY TODAY ALONG A WEAK FRONTAL BOUNDARY ACROSS OUR EASTERN CWA...COMBINED WITH A MID LEVEL TROUGH MOVING THRU NORTHERN/CENTRAL NEBRASKA. LAPS DATA INDICATES SURFACE BASED CAPES ON THE ORDER OF 2500 TO 3500 J/KG WITH NO INHIBITION. STORMS HAVE BECOME SEVERE DURING THE LAST HOUR OR SO AND HAVE PRODUCED SOME HAIL...AND HAIL AND DAMAGING WINDS CONTINUE TO BE THE PRIMARY HAZARDS FROM THE STORMS THE REMAINDER OF THE AFTN AND POTENTIALLY INTO THE EVENING...HOWEVER MAIN AREA OF CONVECTION IS ACROSS OUR EASTERN ZONES. CONVECTION SHLD WIND DOWN THIS EVENING AS ANY ADDITIONAL DEVELOPMENT TONIGHT SHOULD BE FOCUSED NORTH OF OUR CWA ACROSS NORTHERN NEBRASKA. SOUTHERLY LOW LEVEL FLOW INCREASES ON THURSDAY WITH THE LEE TROUGH DEVELOPMENT. WINDS WILL INCREASE AND BE BREEZY TO WINDY DURING THE DAY...AND TEMPERATURES WILL HEAT UP INTO THE 90S FOR HIGHS. MODELS HINT AT POTENTIAL FOR CONVECTION ON THE EASTERN/SOUTHERN PERIPHERY OF OUR CWA BUT NOTHING SIGNIFICANT TO FOCUS ON IN OUR CWA AND HAVE WENT WITH A DRY FORECAST. .LONG TERM....12Z FRIDAY THROUGH THURSDAY. A COLD FRONT WILL WORK THROUGH THE CWFA FRIDAY NIGHT. STRONG WARMING AHEAD OF THE FRONT WILL SHOVE TEMPERATURES INTO THE 90S...BUT ALSO BRING VERY WARM AIR ALOFT. ANTICIPATING THAT SQUELCHING STORM DEVELOPMENT TIL THE EVENING HOURS NEAR THE FRONT...AND POSSIBLY LINGERING INTO THE SATURDAY. SEEMS THE FAR SOUTHERN SECTIONS OF THE CWFA WOULD BE THE ONLY AREA TO SEE ANY RISK FOR STORMS ON SATURDAY...AND HAVE KEPT PRECIPITATION CHANCES TO THAT AREA. AS THE FRONT CLEARS THE CWFA...SOMEWHAT DRIER AIR WILL FILTER INTO THE CWFA BY LATE SATURDAY AND SUNDAY. WHILE THIS WON/T BRING THE KIND OF DRY AIR WE SAY A COUPLE OF WEEKENDS AGO...THERE IS STILL GOOD AGREEMENT THAT DEWPOINTS WILL BE SHOVED DOWN TO THE 50S FOR SOME AREAS. THAT MAY BE OFFSET BY EVAPOTRANSPIRATION IMPACTS OF CORN ACROSS THE NEBRASKA COUNTIES...BUT STILL FAIRLY DRY FOR MID JULY. ALONG WITH THE DRY AIR IS COOLER TEMPERATURES...EVEN SLIGHTLY BELOW NORMAL. TEMPERATURES BEGIN TO WARM FROM TUESDAY THROUGH THURSDAY... BACK TO AND POSSIBLY ABOVE SEASONAL NORMALS. HAVE LEFT THE SUNDAY THROUGH THURSDAY TIME FRAME FOR NOW. SURFACE RIDGE WILL KEEP THINGS DRY THROUGH MONDAY...AND THE UPPER RIDGE STARTS TO MIGRATE EAST THERE AFTER. THAT DOES NOT MEAN SOMETHING MIGRATING THROUGH THE RIDGE OR FROM THE FRONT RANGE WON/T OCCUR...BUT NOTHING FIRM ENOUGH FOR PRECIPITATION CHANCES. THE NEXT CHANCE SEEMS TO BE ABOUT NEXT FRIDAY...WHEN THE RIDGE BREAKS DOWN AND A WEAK BOUNDARY COMES INTO THE AREA. && .PREV DISCUSSION... /ISSUED 110 PM CDT WED JUL 9 2008/ AVIATION...18Z TAF. TSTMS STARTING TO FIRE JUST TO THE EAST AND SOUTHEAST OF KGRI AND OVERALL EXPECT THIS ACTIVITY TO REMAIN OUT OF KGRI BUT DID INCLUDE A VCTS TO ACCOUNT FOR THIS. OVERALL WINDS WILL BE VARIABLE FOR MUCH OF THE TAF PERIOD BUT WILL SHIFT MORE SOUTHERLY AFTER 12Z WITH AN INCREASE IN WIND SPEEDS AS WELL. CLOUD HEIGHTS WILL BE VFR OTHER THAN AN OUTSIDE CHC OF MVFR CLOUDS FOR A BRIEF TIME WITH TSTMS AROUND THIS AFTN. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Jul 9, 3:25 PM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 325 PM CDT WED JUL 9 2008 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 101200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 325 PM CDT WED JUL 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS EVENING AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING. THE STORMS WILL BE CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS OF 60 MPH. LOCALLY HEAVY RAINFALL IN EXCESSIVE OF TWO INCHES IS ALSO POSSIBLE...WHICH MAY CAUSE AREAS OF FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF THE OUTLOOK AREA FRIDAY NIGHT INTO SATURDAY...AS A COLD FRONTAL BOUNDARY MOVES THROUGH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING FOR AREAS ALONG AND NORTH OF AN ELWOOD NEBRASKA TO SUPERIOR NEBRASKA LINE. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Special weather statement, Jul 9, 1:33 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 133 PM CDT WED JUL 9 2008 NEZ049-064-091900- POLK-YORK- 133 PM CDT WED JUL 9 2008 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR... SOUTHERN POLK COUNTY IN EAST CENTRAL NEBRASKA NORTHERN YORK COUNTY IN EAST CENTRAL NEBRASKA AT 127 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR POLK...OR 13 MILES NORTHWEST OF YORK...AND MOVING EAST AT 12 MPH. * THE THUNDERSTORM WILL BE NEAR... BENEDICT BY 200 PM CDT DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jul 9, 1:38 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 138 PM CDT WED JUL 9 2008 NEZ049-091915- POLK- 138 PM CDT WED JUL 9 2008 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR... EXTREME NORTHEASTERN POLK COUNTY IN EAST CENTRAL NEBRASKA AT 133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DUNCAN...OR NEAR COLUMBUS...AND MOVING SOUTHEAST AT 15 MPH. * THE THUNDERSTORM WILL BE NEAR... RURAL NORTHEASTERN POLK COUNTY BY 150 PM CDT * THE THUNDERSTORM IS EXPECTED TO REMAIN OVER RURAL AREAS OF NORTHEASTERN POLK COUNTY THROUGH 215 PM CDT. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. PEOPLE IN NORTHEASTERN POLK COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS.
Local storm report, Jul 9, 2:23 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
223 PM CDT WED JUL 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL BRADSHAW 40.88N 97.75W
07/09/2008 E1.00 INCH YORK NE TRAINED SPOTTER
&&
FAYLocal storm report, Jul 9, 2:29 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
229 PM CDT WED JUL 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 10 N SHELBY 41.34N 97.43W
07/09/2008 E0.50 INCH POLK NE PUBLIC
0200 PM HAIL 10 NNE OSCEOLA 41.31N 97.47W
07/09/2008 E0.88 INCH POLK NE PUBLIC
0205 PM HAIL 3 NNW SILVER CREEK 41.37N 97.69W
07/09/2008 E0.75 INCH MERRICK NE PUBLIC
&&
WESELYLocal storm report, Jul 9, 2:39 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
239 PM CDT WED JUL 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 8 N SHELBY 41.31N 97.43W
07/09/2008 M1.00 INCH POLK NE PUBLIC
&&
WESELYLocal storm report, Jul 9, 3:23 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
323 PM CDT WED JUL 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 2 N OSCEOLA 41.21N 97.55W
07/09/2008 E1.00 INCH POLK NE LAW ENFORCEMENT
&&
NWSThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 1:43 PM CDT | Severe Thunderstorm Warning | GID | Polk | 32 min |
| Jul 9, 1:51 PM CDT | Severe Thunderstorm Warning | GID | York | 54 min |
| Jul 9, 2:03 PM CDT | Severe Thunderstorm Warning | GID | Merrick, Nance, Polk | 42 min |
| Jul 9, 2:41 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, York | 64 min |
| Jul 9, 2:47 PM CDT | Flash Flood Warning | GID | Merrick, Polk | 6 hr |
| Jul 9, 2:57 PM CDT | Severe Thunderstorm Warning | GID | Merrick, Polk | 48 min |
| Jul 9, 3:23 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Hamilton, York | 52 min |
| Jul 9, 3:38 PM CDT | Severe Thunderstorm Warning | GID | Polk, York | 49 min |
| Jul 9, 3:57 PM CDT | Areal Flood Advisory | GID | Fillmore, Hamilton, Polk, York | 4 hr |
| Jul 9, 4:33 PM CDT | Flash Flood Warning | GID | Fillmore, Hamilton, York | 6 hr |
| Jul 9, 4:40 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Hamilton, York | 65 min |
| Jul 9, 6:51 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay | 32 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.